Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 3, NWS Elko, NV

March 31, 20154 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 31, 2015, 2:30 AM PDT for 4 counties in Nevada. It took effect at Mar 31, 2015, 12:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 2:30 AM PDT (09:30 UTC)
In effect from
Mar 31, 2015, 12:00 PM PDT
Expired
Apr 1, 2015, 2:00 AM PDT
In force
14 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3971 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS75 KLKN 310930
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
230 AM PDT TUE MAR 31 2015

...WINDS TO INCREASE IN ADVANCE AND ALONG A STRONG COLD FRONT THIS
AFTERNOON INTO TONIGHT...

.A STRONG COLD FRONT WILL CROSS NORTHERN NEVADA THIS AFTERNOON AND
EARLY TONIGHT. STRONG WINDS WILL RESULT IN AREAS OF BLOWING DUST
REDUCING VISIBILITY AT TIMES THIS AFTERNOON INTO TONIGHT.

NVZ033-010330-
/O.NEW.KLKN.WI.Y.0003.150331T2100Z-150401T0900Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
230 AM PDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY. 

* WINDS...WEST WINDS INCREASING INCREASING 25 TO 35 MPH THIS
  AFTERNOON AND TO 30 TO 40 MPH THROUGH LATE EVENING.

* TIMING...STRONGEST WINDS EXPECTED FROM 5 PM UNTIL MIDNIGHT.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST
  WILL REDUCE VISIBILITIY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-034-036-038-039-010300-
/O.NEW.KLKN.WI.Y.0003.150331T1900Z-150401T0300Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
230 AM PDT TUE MAR 31 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. 

* WINDS...WEST WINDS 25 TO 40 MPH WITH A FEW GUSTS TO 50 MPH THIS
  AFTERNOON INTO EARLY THIS EVENING.

* TIMING...STRONGEST WINDS EXPECTED FROM 1PM UNTIL 7 PM.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... 
  EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...
  CARLIN 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST
  WILL REDUCE VISIBILITIY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

FITZSIMMONS
2 follow-up statements
138 
WWUS75 KLKN 312125
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT TUE MAR 31 2015

...STRONG AND GUSTY WINDS CONTINUE INTO THIS EVENING...

.A STRONG COLD FRONT WILL CROSS NORTHERN NEVADA THIS AFTERNOON
AND EARLY TONIGHT. STRONG WINDS WILL RESULT IN AREAS OF BLOWING
DUST REDUCING VISIBILITY AT TIMES THIS AFTERNOON INTO TONIGHT.
STRONG WIND GUSTS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY ON
PASSES AND SUMMITS. 

NVZ033-010900-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-150401T0900Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
225 PM PDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. 

* WINDS...WEST WINDS INCREASING TO 25 TO 35 MPH THIS AFTERNOON
  AND TO 30 TO 40 MPH THROUGH LATE EVENING.

* TIMING...STRONGEST WINDS EXPECTED FROM 5 PM UNTIL MIDNIGHT.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF
  BLOWING DUST WILL REDUCE VISIBILITIY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-034-036-038-039-010300-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-150401T0300Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
225 PM PDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...WEST WINDS 25 TO 40 MPH WITH A FEW GUSTS TO 50 MPH 
  THIS AFTERNOON INTO EARLY THIS EVENING. 

* TIMING...STRONGEST WINDS EXPECTED THROUGH 7 PM.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SECRET 
  PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN... 
  EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO...SPRING 
  CREEK... CARLIN

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  ON PASSES AND SUMMITS...AND PARTICULARLY FOR HIGH PROFILE
  VEHICLES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
499 
WWUS75 KLKN 010312
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
812 PM PDT TUE MAR 31 2015

NVZ031-034-036-038-039-010415-
/O.EXP.KLKN.WI.Y.0003.000000T0000Z-150401T0300Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...
BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN...
WELLS...PEQUOP SUMMIT
812 PM PDT TUE MAR 31 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING. AS A RESULT...THE
WIND ADVISORY HAS BEEN CANCELLED. BREEZY CONDITIONS WILL CONTINUE
FOR THE NEXT COUPLE HOURS WITH OCCASIONAL GUSTS TO 20 TO 30 MPH
BEFORE DIMINISHING LATER THIS EVENING.

$$

NVZ033-010900-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-150401T0900Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
812 PM PDT TUE MAR 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. 

* WINDS...WEST WINDS INCREASING TO 25 TO 40 MPH THIS EVENING.
 
* TIMING...STRONGEST WINDS EXPECTED THROUGH MIDNIGHT.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...AREAS OF BLOWING DUST
  WILL REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
JH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 31, 2:30 AM PDT, 0 minutes earlier.

Area forecast discussion, Mar 31, 2:30 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 AM PDT TUE MAR 31 2015

.SYNOPSIS...A PACIFIC COLD FRONT WILL BRING GUSTY WINDS AND COOLER
TEMPERATURES TO NEVADA THIS AFTERNOON INTO THIS EVENING. A FEW
RAIN AND SNOW SHOWERS ARE ALSO POSSIBLE ALONG WITH BLOWING DUST.
ANOTHER SYSTEM WILL BRING MORE SNOW SHOWERS AND EVEN COLDER
TEMPERATURES ON THURSDAY. MILDER WEATHER WILL RETURN OVER THE
WEEKEND.

&&

.SHORT TERM...STRONG TROUGH AND SURFACE COLD FRONT WILL MOVE
ACROSS THE REGION DURING THIS AFTERNOON AND EVENING. WINDS ALOFT
WILL MIX FROM SLIGHTLY ABOVE 10K WHICH SUPPORTS WIND ADVISORY
CRITERIA ON SUSTAINED WINDS /25 TO 35 MPH/ WITH ONLY SOME GUSTS
REACHING WIND ADVISORY CRITERIA. THE BEST LIKEILHOOD FOR LOCATIONS
REACH SUSTAINED WIND ADVISORY CRITERIA WILL BE IN ELKO...NORTHERN
LANDER AND NORTHERN EUREKA COUNTIES. EXPECT WINDS TO BE STRONG
ENOUGH OUTSIDE THE ADVISORY AREA TO CREATE AREAS OF BLOWING DUST
THIS AFTERNOON INTO THIS EVENING. MARGINAL UPWARD MOTION SHOULD
BE ENOUGH TO PRODUCE A FEW SHOWERS FOR PARTS OF NORTHERN AND
EASTERN NEVADA THIS AFTERNOON INTO TONIGHT.

TONIGHT WILL BE COLD AFTER THE WINDS DIMINISH AND WEDNESDAY WILL
FEATURE ANOTHER 10-15 DEGREE DROP IN TEMPERATURES /INSPITE OF
SUNSHINE/ FROM TUESDAY'S HIGHS.

ANOTHER STRONGER AND MORE SOUTHERLY TRACKING SHORTWAVE WILL MOVE
ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. VORT MAX AND
DEVELOPING SURFACE LOW PRESSURE MAY CREATE A BAND OF SNOW IN THE
WHITE PINE COUNTY AREA WEDNESDAY NIGHT...WITH CONVECTIVE SNOW
SHOWERS AFFECTING MUCH OF THE CWA AS THE TROUGH SITS OVERHEAD AND
INSOLATION MIXES WITH SOME VERY COLD AIR ALOFT /AOB MINUS 30 DEG
C/ THURSDAY. LI'S GO AOB ZERO ESPECIALLY ACROSS ELKO AND WHITE PINE
COUNTIES SO SOME GRAUPEL AND LIGHTNING IS EXPECTED THURSDAY
AFTERNOON. THIS HAS BEEN ADDED TO THE WEATHER GRID FOR THURSDAY
AFTERNOON.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. FLAT UPPER RIDGE BUILDS
OVER THE AREA FRIDAY AND SATURDAY WITH HIGH TEMPERATURES CLIMBING TO
ABOVE NORMAL. NEXT SHORT WAVE TO MOVE ACROSS THE REGION SUNDAY AND
MONDAY RETURNING TEMPS TO NEAR NORMAL, BUT MOISTURE VERY LIMITED SO
ONLY EXPECTING A FEW SHOWERS OVER THE NORTH.

&&

.AVIATION...VFR CONDITIONS AT ALL TERMINALS NEXT 24 HOURS, BUT
STRONG GUSTY WEST WINDS DEVELOPING AFT 18Z WITH GUSTS UP TO 35 KTS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
NORTHERN ELKO COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO
COUNTY-SOUTHWEST ELKO COUNTY.

WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY FOR
SOUTHEASTERN ELKO COUNTY.

&&

89/91/91
Hazardous weather outlook, Mar 30, 3:45 PM PDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
345 PM PDT MON MAR 30 2015

NVZ030-031-033>041-311200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
345 PM PDT MON MAR 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WINDS AND BLOWING DUST MAY MAKE TRAVEL DIFFICULT IN NORTHERN
NEVADA ON TUESDAY. WINDS MAY APPROACH 45 MPH IN GUSTS...AND BLOWIND
DUST MAY REDUCE VISIBILITY MAKING DRIVING DIFFICULT. TRAVELLERS
SHOULD USE CAUTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.